ESPE Abstracts (2019) 92 P2-283

Changes of Thyroid Function in Girls with Central Precocious Puberty After 6-Month GnRH Agonist Treatment

Rimm Huh1, Lindsey Yoojin Chung2, Hyo-Kyoung Nam3, Young-Jun Rhie1, Kee-Hyoung Lee2


1Korea University Ansan Hospital, Ansan, Korea, Republic of. 2Korea University Anam Hospital, Seoul, Korea, Republic of. 3Korea University Guro Hospital, Seoul, Korea, Republic of


Objectives: In our previous study, serum thyroid stimulating hormone (TSH) level in the central precocious puberty (CPP) group was higher than that of the non-CPP group. Serum free thyroxine (fT4) level in the CPP group was notably lower than that of the non-CPP group. And it was also showed that age and peak luteinizing hormone (LH) were independent predictors of serum TSH concentration. Elevated TSH in girls with CPP is supposed to be associated with pubertal LH elevation. But, the causal relationship between serum TSH and LH in girls with CPP has been unknown. The aim of this study was to evaluate the causal relationship between serum TSH and LH levels in girls with CPP treated with gonadotropin-releasing hormone (GnRH) agonist.

Methods: This is a prospective longitudinal study. A total 68 girls aged 6-9 years with CPP who were treated with GnRH agonist for 6 months. Hyperthyrotropinemia was defined as elevated TSH with normal fT4 (TSH ≥ 5.0 mIU/L and fT4 ≥ 0.8 ng/dL). Characteristic and laboratory data between before GnRH agonist treatment and after 6-month GnRH agonist treatment were compared.

Results: TSH, GnRH stimulated peak LH and FSH were significantly decreased after 6-month GnRH agonist treatment. Age, height and weight were significantly increased after GnRH agonist treatment for 6 months. There were no significant changes in body mass index, bone age and fT4 after GnRH agonist treatment for 6 months. All subjects except three subjects showed peak LH suppression (peak LH < 3 IU/L) after GnRH agonist treatment. Across all subjects, 5 girls (7.4%) had hyperthyrotropinemia before GnRH agonist treatment. After GnRH agonist treatment, no subject showed hyperthyrotropinemia.

Conclusion: TSH elevation and hyperthyrotropinemia in girls with CPP are supposed due to premature LH elevation. Further large-scaled longitudinal studies are needed to confirm our results.

Article tools

My recent searches

No recent searches.